Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Approximation by invertibles


Author: Michael Gartenberg
Journal: Proc. Amer. Math. Soc. 61 (1976), 341-346
MSC: Primary 46L05; Secondary 58D05
DOI: https://doi.org/10.1090/S0002-9939-1976-0435858-X
MathSciNet review: 0435858
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The uniform closure of the set of invertibles of certain ${C^{\ast }}$-algebras is characterized. It is shown that indices on $\mathcal {G}(C(A))$, where $A$ is a closed annulus in the plane and on $M_2^{{S^2} \times {S^1}}$ have continuous extensions to elements which are not invertible.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L05, 58D05

Retrieve articles in all journals with MSC: 46L05, 58D05


Additional Information

Keywords: <!– MATH ${C^{\ast }}$ –> <IMG WIDTH="31" HEIGHT="21" ALIGN="BOTTOM" BORDER="0" SRC="images/img1.gif" ALT="${C^{\ast }}$">-algebras, extensions of indices, invertible element
Article copyright: © Copyright 1976 American Mathematical Society